MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH INSERTION DEVICE FOR ZERO-P VA; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

OBERDORF SYNTHES PRODUKTIONS GMBH INSERTION DEVICE FOR ZERO-P VA; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Catalog Number 03.647.963
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2020, a post-implantation procedure was performed on the cage with caspar restrictor and implant holder.The surgeon wanted to remove the implant holder from the implant.While doing this, the plate part of the zero-p-va remained on the implant holder and the peek part remained in the disc pocket.The surgeon was able to remove the peek-part of the zero p va with a pair of tweezers from the disc pocket.The surgery was successfully completed with a delay of three (3) minutes.No adverse patient harm was reported.This report is for one (1) insertion device for zero-p va.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a review of the device history record.Device history lot part number: 03.647.963, lot number: t120177, manufacturing site: tuttlingen, release to warehouse date: 30-jun-2015.A review of the device history records was performed for the finished device lot number and a nc nr-0013588 was started because a monthly analysis of the bioburden level in the water at the final rinse showed the value for july 2015 to be out of specification.The analysis of products showed that no germs, bacteria or fungi were found on the product.The lot has been included to the disposition for reasons of precaution and was not affected.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The final quality release criteria were met before this batch was released for distribution.H3, h6: investigation summary: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part number: 03.647.963, lot number: t120177, manufacturing site: tuttlingen, release to warehouse date: june 30, 2015.A review of the device history records was performed for the finished device lot number and a nc was started because a monthly analysis of the bioburden level in the water at the final rinse showed the value for july 2015 to be out of specification.The analysis of products showed that no germs, bacteria or fungi were found on the product.For further investigation a capa was started.A further nc was started because it was identified a documentation gap of drawing changes.The lot has been included to the disposition for reasons of precaution and was not affected.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.Visual inspection the returned insertion device is in sound condition as well, presenting normal signs of use.The also returned zero-p va implant was received in disassembled condition; the titanium plate has separated from the peek spacer.Besides, the plate and the spacer are in sound condition.Functional test: a functional test was performed; the plate and the spacer could be reassembled and did hold in position as required.In addition, the insertion device could be attached to the zero-p va implant.Squeezing the insertion device handles and subsequent advancing of the thumb nut to secure the implant could be done without any anomalies.Summary: the complaint condition is confirmed as the zero-p va implant was returned in disassembled condition.However, after reassembling of the plate and spacer a function test was performed and did not show any abnormalities, no malfunction was noted.The review of the manufacturing documents revealed that both, the implant and the instrument were manufactured according to the specifications (part#04.647.138s in february 2018, part# 03.647.963 in june 2015).The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities noted.Based on these findings and as the plate and the spacer could be reassembled and attached to the insertion device as required a manufacturing related issue can be excluded.Please note: zero-p va design allows for some relative movement in order to achieve load sharing to prevent post-operative implant failure.During insertion into the disk space dissociation of the plate and spacer is possible if uneven insertion force is applied.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.The functional assessment could be performed, therefore the in the investigation flow listed remaining investigation steps are not required.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
INSERTION DEVICE FOR ZERO-P VA
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9996224
Report Number8030965-2020-03091
Device Sequence Number4355931
Product Code OVE
UDI-Device Identifier07611819404458
UDI-Public(01)07611819404458
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K112068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.647.963
Device Lot NumberT120177
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2020
Initial Date Received by Manufacturer 04/06/2020
Supplement Date Received by Manufacturer05/07/2020
06/03/2020
06/17/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date05/15/2020
06/08/2020
06/17/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ZERO-P VA CAGE CONVEX H8 PEEK
Patient Age48 YR